Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 9, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Feb 10, 2006, 10:16 AM CST for 9 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2006, 10:16 AM CST (16:16 UTC)
- Expired
- Feb 10, 2006, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 16 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 109 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 101616 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 916 AM MST FRI FEB 10 2006 .STRONG NORTHWEST WINDS WILL DEVELOP ACROSS PORTIONS OF THE TRI STATE AREA BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON. THE STRONG WINDS WERE THE RESULT OF A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE CENTERED OVER THE NORTHERN ROCKIES AND A LOW PRESSURE SYSTEM NEAR THE GREAT LAKES. COZ090>092-KSZ001>003-013-014-027-028-041-042-NEZ079>081-102300- /O.NEW.KGLD.WI.Y.0009.060210T1616Z-060210T2300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN... TRENTON...MCCOOK 1016 AM CST FRI FEB 10 2006 /916 AM MST FRI FEB 10 2006/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON... NORTHWEST WINDS WILL INCREASE BY MID MORNING TO 25 TO 35 MPH WITH OCCASIONAL GUSTS TO AROUND 45 MPH AND PERSIST THROUGH LATE AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ JDK
1 follow-up statement
000 WWUS73 KGLD 102246 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 346 PM MST FRI FEB 10 2006 COZ090>092-KSZ001>003-013-014-027-028-041-042-NEZ079>081-110000- /O.EXP.KGLD.WI.Y.0009.000000T0000Z-060210T2300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN... TRENTON...MCCOOK 446 PM CST FRI FEB 10 2006 /346 PM MST FRI FEB 10 2006/ ...WIND ADVISORY WILL EXPIRE AT 4 PM MST /5 PM CST/ THIS AFTERNOON... NORTHWEST WINDS WILL GENERALLY DIMINISH TO 20 TO 30 MPH THROUGH SUNSET. A FEW LOCALLY HIGHER GUSTS IN AND NEAR FLURRIES COULD BRIEFLY APPROACH 45 MPH THROUGH THE EARLY EVENING HOURS. $$ JDK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Feb 10, 3:29 AM CST, 6 hours 47 minutes earlier.
Area forecast discussion, Feb 10, 3:29 AM CST, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 229 AM MST FRI FEB 10 2006 .DISCUSSION...FORECAST PROBLEMS WILL BE TEMPERATURES/WINDS THROUGH SATURDAY...AND AMOUNT OF WARMUP ON SUNDAY. SATELLITE SHOWING AN AMPLIFIED PATTERN FROM THE EASTERN PACIFIC INTO NORTH AMERICA. UPPER RIDGE ALONG THE WEST COAST EXTENDS UP TO THE ARCTIC CIRCLE. SYSTEM APPROACHING FROM 140 WEST IS HELPING TO AMPLIFY THE RIDGE. STRONG UPPER SYSTEM IS BEGINNING TO PUSH INTO THE NORTH CENTRAL PORTION OF THE COUNTRY. INITIAL COLD SURGE HAS PUSHED THROUGH THE AREA WITH MUCH COLDER AIR EXTENDING WELL UPSTREAM INTO WESTERN CANADA. AT JET LEVEL...MODELS INITIALIZED REASONABLY WELL. AT MID LEVELS... SATELLITE SHOWING THAT ECMWF/UKMET/GFS MATCHING UP WELL WITH FEATURES. HEIGHT ANALYSIS SHOWS THAT THE UKMET WAS DOING THE BEST OF THE THREE WITH THE GFS THE WORST. THIS WAS ESPECIALLY WITH THE TROUGH NEAR THE ALEUTIANS WHICH THE MODELS DO NOT HAVE DEEP ENOUGH. THE ECWMF/UKMET WERE THE CLOSEST. ALSO THEY WERE DOING BEST WITH UPPER SYSTEM MOVING IN FROM SOUTHERN CANADA ALTHOUGH ALL OF THEM ARE PRETTY CLOSE. MODELS DO NOT LOOK STRONG ENOUGH WITH SYSTEM NEAR 140 WEST. WOULD HAVE TO SAY OVERALL THE UKMET/ECMWF ARE DOING THE BEST INITIALLY. AT LOW LEVELS...ECMWF/UKMET/GFS INITIALIZED THE BEST. HOWEVER... WOULD HAVE TO GIVE A SLIGHT EDGE TO THE ECMWF. THE UKMET/NAM WERE DOING BEST WITH THE WINDS. ALL THE MODELS HANDLE DIGGING SYSTEM OVER THE NORTH CENTRAL ABOUT THE SAME. BASED ON HEIGHT FALL ANALYSIS... HOWEVER...WOULD GIVE THE EDGE TO THE ECWMF SINCE IT HAS LOWER HEIGHTS FURTHER WEST. THE DIFFERENCE COMES WITH THE HANDLING OF THE INCOMING PACIFIC SYSTEM AND THE WESTERN RIDGE. THE CANADIAN AND NAM ARE THE MOST SIMILAR WITH THIS SYSTEM WITH THE ECMWF NEXT IN LINE. ALSO THE CANADIAN HAS THE UPPER RIDGE THE FURTHEST WEST WITH THE ECMWF NEXT. OVERALL...AM GOING TO WITH A BLEND OF THE MODELS EARLY ON THEN TREND MORE TOWARD THE ECMWF,,,SUPPORTED BY THE CANADIAN...WITH TIME. TODAY/TONIGHT...MAIN SNOW BAND/LIFT LOOKS LIKE IT WILL HAVE PUSHED SOUTH AND WEST OF THE AREA BY 12Z. PARAMETERS FOR HAVING INSTABILITY SHOWERS DO NOT LOOK AS GOOD AS THEY DID YESTERDAY. BEST SHOT IS IN THE NORTHEAST PORTION OF THE AREA. TEMPERATURES WILL BE INTERESTING. WILL HAVE SOME SUN IN THE WEST AND NEARLY THE SAME BELOW ZERO CELSIUS 850 MB THROUGH THE DAY. WINDS AND CLOUDS HAVE KEPT TEMPERATURES WARMER THAN THAN GUIDANCE. WILL PROBABLY TWEEK TEMPERATURES UP A FEW DEGREES AND STAY SLIGHTLY BELOW GUIDANCE. MID LEVEL WINDS NOT THAT IMPRESSIVE WITH THE STRONGEST OVER THE NORTHEAST PORTION. BEST DOWNWARD MOTION AND LAPSE RATES ARE OVER THE SOUTHWEST PORTION...BASICALLY ALONG AND SOUTH OF A FLAGLER TO GOODLAND LINE. GUIDANCE IS MARGINAL IN THIS AREA AND THAT IS SUPPORTED BY LOCAL RESEARCH. MARGINAL ADVISORY CRITERIA WINDS WERE REACHED YESTERDAY. BUFKIT ALSO INDICATES MARGINAL CRITERIA BEING MET. WILL NOT ISSUE ANY HIGHLIGHTS BUT WILL TELL THE DAY SHIFT TO WATCH THIS AREA. THE STRONGEST DOWNWARD MOTION STARTS COMING IN LATER IN THE NIGHT. WILL THEREFORE LIMIT FLURRIES TO THE EVENING. MIXING WILL KEEP THE WINDS UP. SATURDAY/SATURDAY NIGHT...HAD STRONG DOWNWARD MOTION AT THE BEGINNING OF THE DAY PLUS THE HEIGHT GRADIENT TIGHTENS UP AS WELL. NOT ONLY THAT...THE WIND DIRECTION IS MORE UNIDIRECTIONAL WITH HEIGHT THAN TODAY. HOWEVER...AGAIN THE MID LEVEL WINDS ARE NOT THAT GREAT PLUS THE LAPSE RATES ARE NOT VERY FAVORABLE EITHER. WILL BE BREEZY TO WINDY AGAIN...BUT WILL HAVE TO WATCH THIS DAY CLOSELY FOR MARGINAL WIND ADVISORY. SHORTWAVE AND LEFT FRONT QUADRANT OF JET ON THE BACKSIDE OF THE UPPER TROUGH COMES INTO THE AREA IN THE AFTERNOON...AND WILL SERVE TO THICKEN UP CLOUD COVER. THIS LOOKS FOR THE SECOND STRAIGHT RUN... THE MODELS HAVE CONTINUED TO MAKE THIS DAY COLDER THAN FRIDAY. CURRENT FORECAST LOOKS REASONABLE AND CLOSE TO LATEST 2 METER AND NUMERICAL GUIDANCE...AND WILL ONLY TWEEK. SUNDAY/SUNDAY NIGHT...MODELS LOOK LIKE THEY ARE BREAKING DOWN THE WESTERN RIDGE TOO MUCH AS NEXT PACIFIC SYSTEM COMES IN. THE UKMET IS THE MOST AGGRESSIVE...THE GFS IN THE MIDDLE...AND THE ECMWF IS THE SLOWEST. THE CANADIAN IS VERY CLOSE TO THE GFS. UKMET STAYS THE MOST AGGRESSIVE...AND THE GFS/ECMWF START LOOKING MORE ALIKE/WOUNDUP WITH THE ECWMF FURTHER SOUTHWEST. THE NAM/CANADIAN ARE VERY CLOSE TO EACH OTHER...AND ARE MORE OPEN WITH THE WAVE AND THE FURTHEST SOUTHWEST. NOT SURE ABOUT ANY OF THESE SOLUTIONS CONSIDERING THE STRENGTH OF THE RIDGE. HOWEVER...AM LEANING TOWARD A SHARPER AND FURTHER WEST RIDGE. WHAT DOES ALL OF THIS MEAN. THIS KEEPS THE FLOW ALOFT MORE NORTH... DOES NOT ALLOW A LEE TROUGH TO DEVELOP...AND KEEPS THE AREA OPEN TO MORE MORE COLD AIR. AFTER 2 OR 3 STRAIGHT RUNS OF RAISING MAXES...THE NEW MAV/MEX HAVE DROPPED THE TEMPERATURES. MAV IS COLDER THAN THE MET GUIDANCE. CURRENT FORECAST IS CLOSER TO THE WARMER GUIDANCE... ESPECIALLY IN WESTERN LOCATIONS. MODELS USUALLY HAVE A TENDENCY TO SCOUR OUT COLD AIR TOO FAST. HOWEVER...THE GFS/MAV HAS HAD A COLD BIAS THIS WEEK...ESPECIALLY WHEN THERE HAS BEEN PLENTY OF SUN. THIS LOOKS TO BE THE CASE THIS DAY. ALSO THE WINDS ARE NOT FROM AS A FAVORABLE DOWNSLOPE DIRECTION...AND CLOSER TO NORTH. PREVIOUS FORECAST RAISED TEMPERATURES A FEW DEGREES. BASED ON ABOVE REASONING...THINK COOLING TEMPERATURES A LITTLE IS THE WAY TO GO WHICH IS WHAT SURROUNDING OFFICES HAVE DONE AS WELL. CONTINUED TIGHT HEIGHT GRADIENT AND DOWNWARD MOTION WILL CONTINUE TO KEEP BREEZY TO WINDY CONDITIONS AROUND FOR ANOTHER DAY. NO CHANGES PLANNED FOR THE 4 TO 7 DAY PERIOD AT THIS TIME. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && BULLER
Hazardous weather outlook, Feb 10, 5:14 AM CST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 414 AM MST FRI FEB 10 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 514 AM CST FRI FEB 10 2006 /414 AM MST FRI FEB 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BULLER
Nearby
Wind Advisories in Kansas, 2006Wind Advisories in Nebraska, 2006Wind Advisories in Colorado, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.